Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Super efficiency in vector optimization


Authors: J. M. Borwein and D. Zhuang
Journal: Trans. Amer. Math. Soc. 338 (1993), 105-122
MSC: Primary 90C29; Secondary 52A41
DOI: https://doi.org/10.1090/S0002-9947-1993-1098432-5
MathSciNet review: 1098432
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new concept of efficiency in vector optimization. This concept, super efficiency, is shown to have many desirable properties. In particular, we show that in reasonable settings the super efficient points of a set are norm-dense in the efficient frontier. We also provide a Chebyshev characterization of super efficient points for nonconvex sets and a scalarization theory when the underlying set is convex.


References [Enhancements On Off] (What's this?)

  • [Benson 1] H. P. Benson, An improved definition of proper efficiency for vector maximization with respect to cones, J. Math. Anal. Appl. 71 (1979), 232-241. MR 545870 (80j:90115)
  • [Borwein 1] J. M. Borwein, Proper efficient points for maximizations with respect to cones, SI AM J. Control Optim. 15 (1977), 57-63. MR 0434441 (55:7407)
  • [Borwein 2] -, The geometry of Pareto optimality, Math. Oper. Statist. 11 (1980), 235-248. MR 640689 (83f:90110)
  • [Borwein 3] -, Continuity and differentiability of convex operators, Proc. London Math. Soc. 44 (1982), 420-444. MR 656244 (83h:58011)
  • [Borwein 4] -, On the existence of Pareto efficient points, Math. Oper. Res. 9 (1983), 64-73. MR 703826 (85f:90083)
  • [Borwein 5] -, Norm duality for convex processes and applications, J. Optim. Theory Appl. 48 (1986) 22-29. MR 825384 (87d:90126)
  • [Borwein 6] -, Convex cones, minimality notions and consequences, Recent Advances and Historical Development of Vector Optimization (J. Jahn and W. Krabs, eds.), Springer-Verlag, New York, 1987, pp. 64-73.
  • [Dauer-Stadler] J. P. Dauer and W. Stadler, A survey of vector optimization in infinite dimensional spaces, Part II, J. Optim. Theory Appl. 51 (1986), 205-241. MR 870124 (88h:90212)
  • [Dauer-Saleh] J. P. Dauer and O. A. Saleh, A characterization of proper minimal points as solutions of sublinear optimization problems (to appear).
  • [Geoffrion 1] A. M. Geoffrion, Proper efficiency and the theory of vector maximization, J. Math. Anal. Appl. 22 (1968), 618-630. MR 0229453 (37:5027)
  • [Hartley 1] R. Hartley, On cone-efficiency, cone-convexity and cone-compactness, SIAM J. Appl. Math. 34 (1978), 211-222. MR 0487977 (58:7556)
  • [Henig 1] M. I. Henig, Proper efficiency with respect to cones, J. Optim. Theory Appl. 36 (1982), 387-407. MR 663345 (84a:90080)
  • [Holmes 1] R. B. Holmes, Geometric functional analysis and its applications, Springer-Verlag, New York, 1975. MR 0410335 (53:14085)
  • [Hurwicz 1] L. Hurwicz, Programming in linear spaces, Studies in Linear and Nonlinear Programming, (K. Arrow, L. Hurwicz and H. Uzawa, eds.), Stanford Univ. Press, Standford, Calif., 1958, pp. 38-102.
  • [Jameson 1] G. Jameson, Ordered linear spaces, Lecture Notes in Math., vol. 141, Springer-Verlag, Berlin, 1970. MR 0438077 (55:10996)
  • [Jahn 1] J. Jahn, Mathematical vector optimization in partially ordered linear spaces, Verlag Peter Lang, Frankfurt am Main, 1986. MR 830661 (87f:90095)
  • [Jahn 2] -, Scalarization in vector optimization, Math. Programming 29 (1984), 203-218. MR 745408 (86c:90113)
  • [Jahn 3] -, A generalization of a theorem of Arrow, Barankin and Blackwell, SIAM J. Control Optim. 26 (1988), 999-1005. MR 957650 (89h:90224)
  • [Klee 1] V. L. Klee, Separation properties of convex cones, Proc. Amer. Math. Soc. 6 (1955), 313-318. MR 0068113 (16:832a)
  • [Kuhn-Tucker] H. W. Kuhn and A. W. Tucker, Nonlinear programming, Proceedings of the Second Berkeley Symposium on Mathematical Statistics and Probability, (J. Neyman, ed.), University of California Press, Berkeley, 1951, pp. 481-492. MR 0047303 (13:855f)
  • [Peressini 1] A. L. Peressini, Ordered topological vector spaces. Harper & Row, New York, 1967. MR 0227731 (37:3315)
  • [Zhuang 1] D. M. Zhuang, Regularity and minimality properties of set-valued structures in optimization, Ph.D Dissertation, Dalhousie Univ., 1989.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 90C29, 52A41

Retrieve articles in all journals with MSC: 90C29, 52A41


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1098432-5
Keywords: Vector optimization, efficiency, proper efficiency, super efficiency, Density Theorem, Chebyshev scalarization
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society